Alert archive / Virginia / Tornado Warnings in 2025
Tornado Warning 23, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Jun 6, 2025, 5:11 PM EDT for Frederick County, Virginia; Hampshire County, West Virginia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2025, 5:11 PM EDT (21:11 UTC)
- Expired
- Jun 6, 2025, 5:30 PM EDT
- In force
- 19 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Frederick County, VA, Hampshire County, WV
The radar
The Sterling radar (KLWX), 88 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jun 6, 3:45 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 6, 3:45 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Baltimore MD/Washington DC 345 PM EDT Fri Jun 6 2025 .SYNOPSIS... A cold front will slowly settle southward toward the area through Saturday, then waver across the Mid Atlantic through Monday. A stronger cold front will cross the area on Tuesday, followed by high pressure Wednesday and Thursday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... There are three forcing regimes across the area as of mid afternoon. Convergence on the northwest side of a low moving off the Mid Atlantic coast has resulted in a few showers and thunderstorms along the immediate Chesapeake Bay. A lead vortmax is resulting in a broken line of showers and storms through the middle part of the CWA. Finally, another shortwave and surface wave along a stalled front to the northwest is resulting in renewed convection across the upper Ohio Valley that is moving into the Appalachians. Each area of thunderstorms should generally progress eastward. However, most guidance has stronger convection dissipating as it reaches the I-95 corridor, likely due to subsidence on the west side of the low and a stabilizing marine influence. There is a risk of some severe wx this afternoon, mainly for areas near and west of US Route 15. An isolated instance of flooding is also possible in this area due to slow storm motions, precipitable water over 1.5 inches, and one hour flash flood guidance of 1-1.5 inches in some areas. Should see coverage of showers diminish quickly toward midnight. However, some additional showers may move in from the southwest during the second half of the night. Some patchy fog could develop if there are enough breaks in the clouds. Low temperatures will be in the 60s for most areas. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... The frontal will settle into the area on Saturday. A wave of low pressure will likely move along the front accompanied by a broad shortwave trough aloft. There is some spread in guidance regarding precipitation timing and coverage, so future PoPs may need to be raised. But there is some hint that fairly widespread showers move across the area during the morning hours. Then there may be a bit of a break until instability can build to support additional showers and thunderstorms, which may be rather scattered in nature. The greatest chance for this redevelopment will be along and south of the front, where there could also be a stronger storm with gusty winds. Highs should reach the upper 70s to 80s, especially if there are breaks in the clouds. Activity should push off to the south through the evening along with the front. Additional showers could arrive during the second half of the night ahead of the next wave. This next wave will bring widespread showers and embedded thunderstorms Sunday. The front will attempt to lift back north, with some stronger thunderstorms possible near and south of the boundary. Locally heavy rain along the boundary could also pose an isolated flooding threat. The additional cloud cover will likely hold temperatures in the 70s. Precipitation chances should dwindle Sunday night as the wave moves to the east. && .LONG TERM /MONDAY THROUGH FRIDAY/... A weak wave of low pressure moves offshore early Monday, then a frontal boundary over the OH Valley slowly sags south toward the central Appalachians and Mid-Atlantic. The first half of Monday looks dry as the area is in between systems, with building clouds through the day. Highs Monday reach the low to mid 80s. The most active weather period next week likely happens from Monday night into Tuesday afternoon as the front moves into our area, then a wave of low pressure develops along the front. The low remains weak, though it does organize as it tracks northeast toward southern NJ. Widespread showers and scattered thunderstorms are forecast to develop, with some locally heavy rainfall possible. Additionally, depending on the timing of when the low moves through there could be a threat of strong to severe thunderstorms. There is a lot of uncertainty still, but something to monitor in the days ahead. A cold front sweeps through Tuesday night, bringing dry conditions through the end of next week. Mid-level ridging builds toward the region during the second half of next week, ushering in a period of true summertime temperatures. Highs in the upper 80s Thursday reach the low 90s or higher for Friday into next weekend. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... A broken, and weakening, line of showers and thunderstorms is moving toward the metro terminals at mid afternoon. It's possible not much more than remnant showers affect BWI/DCA, although thunderstorms are about to affect IAD and CHO. After that, there will be a break, but more storms are approaching from the Appalachians. These will most likely reach MRB, with lower chances at IAD (PROB30). Shower chances dwindle for much of the night, but some MVFR ceilings and patchy fog may develop late tonight into early Saturday. Additional showers will likely move across the area Saturday morning. There may be a break, then additional scattered showers and thunderstorms will develop during the afternoon, mainly near and south of an advancing front. Given questions about coverage, have just included a PROB30 group for now, with this activity likely moving south by early evening. Widespread shower and embedded thunderstorms are forecast Sunday with a wave of low pressure along the stalled front. Sub-VFR ceilings are also possible along and north of the stalled front which could last into Sunday night. Periods of showers and thunderstorms are forecast to move across the area Monday afternoon through Tuesday afternoon. While conditions remain VFR outside of convection, any shower/storm that moves over a terminal could produce brief sub-VFR conditions. && .MARINE... Generally sub-SCA conditions are expected through Saturday night. Southerly winds will shift to the north Saturday as a front sinks through the area. While a few thunderstorms may affect the waters this evening, strong storms are unlikely. Additional scattered thunderstorms may develop Saturday afternoon and evening. Southeast winds will increase Sunday as a wave of low pressure develops. Advisories may be needed. Thunderstorms will be possible as well. Winds are forecast to remain below SCA levels for the start of next week. Still, the weather pattern remains active with showers and thunderstorms each day, and these could pose a threat to mariners from gusty winds and lightning strikes. && .TIDES/COASTAL FLOODING... A wave of low pressure along a stalled front will increase onshore to southeast flow Sunday into Monday. Some locations may approach minor flood levels during this time. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...ADS NEAR TERM...ADS SHORT TERM...ADS LONG TERM...KRR AVIATION...ADS/KRR MARINE...ADS/KRR TIDES/COASTAL FLOODING...ADS
Hazardous weather outlook, Jun 6, 5:02 AM EDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 502 AM EDT Fri Jun 6 2025 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ053>057-527-071000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria- Stafford-Spotsylvania-King George- Central and Southeast Prince William/Manassas/Manassas Park- 502 AM EDT Fri Jun 6 2025 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- 526-WVZ050>053-055-071000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Northwest Prince William-Hampshire- Morgan-Berkeley-Jefferson-Hardy- 502 AM EDT Fri Jun 6 2025 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Today and Tonight An isolated severe thunderstorm or two is possible this afternoon into early this evening for areas west of Route 15. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ501-502-509-510-VAZ503-504-WVZ501>506-071000- Extreme Western Allegany-Central and Eastern Allegany- Western Garrett-Eastern Garrett-Western Highland-Eastern Highland- Western Grant-Eastern Grant-Western Mineral-Eastern Mineral- Western Pendleton-Eastern Pendleton- 502 AM EDT Fri Jun 6 2025 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Today and Tonight An isolated severe thunderstorm or two is possible this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 6, 2:59 PM EDT, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
259 PM EDT Fri Jun 06 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM Tstm Wnd Dmg 1 SSW Brunswick 39.30N 77.63W
06/06/2025 Loudoun VA 911 Call Center
A tree was down along Tollhouse Road near the Berlin
Turnpike.
&&
Event Number LWX2505194
BJLLocal storm report, Jun 6, 3:32 PM EDT, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
332 PM EDT Fri Jun 06 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM Tstm Wnd Dmg Oakpark 38.37N 78.16W
06/06/2025 Madison VA 911 Call Center
Four reports of trees down in the vicinity of Oakpark.
&&
Event Number LWX2505199
KJPLocal storm report, Jun 6, 3:37 PM EDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
337 PM EDT Fri Jun 06 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Tstm Wnd Gst Orange County Arpt 38.25N 78.05W
06/06/2025 M75 mph Orange VA AWOS
A wind gust of 65 knots (75 MPH) was measured by the
AWOS at Orange County Airport (KOMH).
&&
Event Number LWX2505200
DHLocal storm report, Jun 6, 4:24 PM EDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
424 PM EDT Fri Jun 06 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM Tstm Wnd Dmg 2 NNE Purcellville 39.16N 77.69W
06/06/2025 Loudoun VA NWS Employee
Tree down on Allder School Road.
&&
Event Number LWX2505203
KJPLocal storm report, Jun 6, 4:50 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
450 PM EDT Fri Jun 06 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM Tstm Wnd Dmg Rapidan 38.32N 78.07W
06/06/2025 Culpeper VA 911 Call Center
Numerous trees were down in the Rapidan and Locust Dale
areas. A few trees fell onto houses. Damage was reported
at the Rapidan Fire Department.
&&
Event Number LWX2505204
BJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:22 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 23 min |
| Jun 6, 2:24 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Madison, Rappahannock | 36 min |
| Jun 6, 3:10 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Madison, Orange, Spotsylvania | 65 min |
| Jun 6, 4:08 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, City of Charlottesville | 37 min |
| Jun 6, 4:10 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William | 35 min |
| Jun 6, 4:35 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William, Stafford | 22 min |
| Jun 6, 4:40 PM EDT | Special Marine Warning | LWX | 21 min | |
| Jun 6, 5:08 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 26 min |
| Jun 6, 5:10 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah | 24 min |
| Jun 6, 6:04 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Frederick, Warren | 26 min |
| Jun 6, 6:23 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Warren | 17 min |
| Jun 6, 4:47 PM EDT | Flash Flood Warning | LWX | Allegany | 2 hr |
| Jun 6, 4:12 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Mineral | 48 min |
| Jun 6, 4:33 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Hampshire, Hardy, Mineral | 42 min |
Nearby
Tornado Warnings in Virginia, 2025Tornado Warnings in West Virginia, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.